Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 31, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 11, 2011, 2:08 PM MST. It took effect at Nov 12, 2011, 11:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 2:08 PM MST (21:08 UTC)
- In effect from
- Nov 12, 2011, 11:00 AM MST
- Expired
- Nov 12, 2011, 4:27 PM MST
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
317 WWUS75 KPIH 112108 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MST FRI NOV 11 2011 IDZ017-020>023-121200- /O.UPG.KPIH.HW.A.0001.111112T1200Z-111113T0000Z/ /O.NEW.KPIH.HW.W.0002.111112T1800Z-111113T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... REXBURG...POCATELLO...OAKLEY 208 PM MST FRI NOV 11 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SATURDAY AFTERNOON. * WINDS...SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH AT TIMES. * LOCATIONS INCLUDE...SHOSHONE...BURLEY...AMERICAN FALLS... POCATELLO...IDAHO FALLS...INL COMPLEX...MALTA AND OAKLEY. * IMPACTS...VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. BLOWING AND DRIFTING SNOW IS LIKELY AS WELL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ025-121200- /O.NEW.KPIH.WI.Y.0031.111112T1800Z-111113T0000Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 208 PM MST FRI NOV 11 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY. * TIMING...SATURDAY AFTERNOON. * WINDS...SUSTAINED WINDS AROUND 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...WAYAN...SODA SPRINGS AND MONTPELIER. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. BLOWING AND DRIFTING SNOW IS LIKELY AS WELL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VALLE
3 follow-up statements
441 WWUS75 KPIH 121020 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 320 AM MST SAT NOV 12 2011 IDZ017-020>023-122200- /O.CON.KPIH.HW.W.0002.111112T1800Z-111113T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... REXBURG...POCATELLO...OAKLEY 320 AM MST SAT NOV 12 2011 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...THIS AFTERNOON. * WINDS...SUSTAINED WINDS AROUND 40 MPH WITH GUSTS TO 55 MPH AT TIMES. * LOCATIONS INCLUDE...SHOSHONE...BURLEY...AMERICAN FALLS... POCATELLO...IDAHO FALLS...INL COMPLEX...MALTA AND OAKLEY. * IMPACTS...VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. BLOWING AND DRIFTING SNOW IS LIKELY AS WELL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ025-122200- /O.CON.KPIH.WI.Y.0031.111112T1800Z-111113T0000Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 320 AM MST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * TIMING...THIS AFTERNOON. * WINDS...SUSTAINED WINDS AROUND 35 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...WAYAN...SODA SPRINGS AND MONTPELIER. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. BLOWING AND DRIFTING SNOW IS LIKELY AS WELL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
034 WWUS75 KPIH 122012 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 112 PM MST SAT NOV 12 2011 IDZ017-020>023-130000- /O.CAN.KPIH.HW.W.0002.000000T0000Z-111113T0000Z/ /O.EXA.KPIH.WI.Y.0031.000000T0000Z-111113T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... REXBURG...POCATELLO...MALAD CITY...OAKLEY 112 PM MST SAT NOV 12 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...WAYAN...SODA SPRINGS AND MONTPELIER. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. BLOWING AND DRIFTING SNOW IS LIKELY AS WELL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ025-130000- /O.CON.KPIH.WI.Y.0031.000000T0000Z-111113T0000Z/ WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITY OF...MONTPELIER 112 PM MST SAT NOV 12 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THIS AFTERNOON. * WINDS...SUSTAINED WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH AT TIMES. * LOCATIONS INCLUDE...WAYAN...SODA SPRINGS AND MONTPELIER. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS. BLOWING AND DRIFTING SNOW IS LIKELY AS WELL SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
778 WWUS75 KPIH 122327 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 427 PM MST SAT NOV 12 2011 IDZ017-020>023-025-130030- /O.CAN.KPIH.WI.Y.0031.000000T0000Z-111113T0000Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- WASATCH MOUNTAINS/IDAHO PORTION- INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS... REXBURG...POCATELLO...MALAD CITY...OAKLEY...MONTPELIER 427 PM MST SAT NOV 12 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY FOR THE REST OF TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 11, 2:08 PM MST, 0 minutes earlier.
Area forecast discussion, Nov 11, 2:08 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MST FRI NOV 11 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. A SIGNIFICANT WINTER STORM WILL ARRIVE TONIGHT. EXPECT MOST OF THE AREA TO SEE SNOW FROM THIS SYSTEM. THE STRETCH FROM ABOVE KETCHUM TO STANLEY WILL HAVE THE LARGEST IMPACT. THIS AREA WILL SEE AROUND 6 INCHES OF SNOW COMBINED WITH GUSTY WINDS BEGINNING THIS EVENING AND PERSISTING INTO EARLY SATURDAY MORNING. SURROUNDING RIDGETOPS COULD SEE UP TO A FOOT OF SNOW. ELEVATIONS BELOW KETCHUM WILL SEE 2 TO 4 INCHES OF SNOW...BUT GUSTY WINDS COULD CREATE HIGHER DRIFTS. THE AREA FROM CHALLIS TO ARCO WILL HAVE THE LEAST IMPACT WITH ONLY AN INCH OR SO EXPECTED DUE TO VARIOUS SHADOWING EFFECTS. ELSEWHERE...SNOW WILL BEGIN AFTER MIDNIGHT AND LAST THROUGH MUCH OF THE MORNING BEFORE ENDING IN THE EARLY AFTERNOON. VALLEY LOCATIONS INCLUDING THE SNAKE PLAIN WILL SEE 1 TO 3 INCHES OF SNOW. SOME RAIN IS POSSIBLE ON THE ONSET...BUT SHOULD QUICKLY SWITCH OVER TO SNOW. RIDGETOP LEVEL WILL SEE UP TO 6 INCHES OF SNOW. STRONG WINDS WILL BE DEVELOPING THROUGHOUT THE NIGHT AND INTO SATURDAY MORNING. THESE WINDS COMBINED WITH ANY ACCUMULATION ON ROADS COULD PRODUCE VERY SLICK CONDITIONS. ONCE THE SNOW STOPS...STRONG WINDS ARE EXPECTED FOR THE AFTERNOON THROUGH THE SNAKE PLAIN AND INTERSTATE 84 INTO UTAH. SUSTAINED WINDS OF 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY WITH BLOWING AND DRIFTING SNOW IN THESE AREAS. WINDS OF UP TO 40 MPH ARE LIKELY EAST OF THIS AREA OVER THE EASTERN HIGHLANDS DOWN TO BEAR LAKE. BOTTOM LINE...EXPECT VERY DIFFICULT TRAVELING ACROSS EAST IDAHO ON SATURDAY. EXPECT A 12 HOUR BREAK BEFORE THE NEXT SYSTEM ARRIVES FROM THE NORTHWEST SATURDAY NIGHT AND SUNDAY. THIS SYSTEM DOES NOT APPEAR TO HAVE AS MUCH MOISTURE TO WORK WITH AND IS NOT QUITE AS STRONG. AREAS IN THE SNAKE PLAIN WILL LIKELY SEE AN INCH OR LESS FROM THIS SYSTEM WHILE OTHER LOCATIONS WILL SEE 1 TO 3 INCHES...PERHAPS 5 INCHES NEAR RIDGETOP. WINDS WILL BE MUCH LESS BUT STILL BRISK WITH GUSTS TO 30 MPH POSSIBLE. THIS SYSTEM SHOULD MOVE AWAY FROM THE AREA SUNDAY AFTERNOON WITH SOME ISOLATED TO SCATTERED SNOW SHOWERS POSSIBLE SUNDAY NIGHT...MAINLY AFFECTING RIDGETOPS WITH LIGHT ACCUMULATIONS. VALLE .LONG TERM...MONDAY THROUGH FRIDAY. SOME DIFFERENCES IN MODELS CONTINUE THROUGH THE LONG TERM PERIOD WITH DIFFERING DAYS FOR PRECIPITATION IN BOTH THE EUROPEAN AND GFS MODELS. NORTHWEST FLOW ALOFT THROUGH WEDNESDAY. GFS BRINGS IN A SYSTEM TUESDAY AND HAS THAT AS THE WETTEST DAY AND FOLLOWED THAT IN GRIDS. THEN BRINGS IN UPPER TROF WITH MORE PRECIPITATION THURSDAY AND FRIDAY AND MUCH COOLER TEMPERATURES WITH COLD FRONT BY FRIDAY. EUROPEAN MUCH DRIER TUESDAY BUT SIMILAR IN COLD FRONTAL PASSAGE THURSDAY AND COLDER ON FRIDAY. GK && .AVIATION...VFR CONDITIONS EXPECTED UNTIL MIDNIGHT LOCAL BUT THEN APPROACH OF STRONG COLD FRONT SHOULD CHANGE CONDITIONS RAPIDLY AND EXPECT PERIOD OF IFR CONDITIONS IN SNOW...BLOWING SNOW AND STRONG WINDS SATURDAY MORNING WITH THE STRONG WINDS CONTINUING THROUGH THE DAY ON SATURDAY. EXPECT SNOW TO END BY NOON SATURDAY AT THE BYI...PIH AND IDA TAF SITES BUT 25 TO 35 KNOT SUSTAINED WINDS SHOULD CONTINUE THROUGH THE DAY. GK && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM TO 5 PM MST SATURDAY IDZ017-020>023. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 11 AM MST SATURDAY IDZ017-019>025. WIND ADVISORY FROM 11 AM TO 5 PM MST SATURDAY IDZ023-025. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST SATURDAY IDZ018. WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM MST SATURDAY BELOW 6500 FEET FOR THE IDZ031. WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 11 AM MST SATURDAY ABOVE 6500 FEET FOR THE IDZ031. &&
Hazardous weather outlook, Nov 11, 3:40 AM MST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 340 AM MST FRI NOV 11 2011 IDZ017>025-031-032-121045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 340 AM MST FRI NOV 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A QUICK MOVING STORM SYSTEM WILL MOVE INTO EASTERN IDAHO TONIGHT. RAIN CHANGING TO SNOW WILL MOVE INTO THE CENTRAL MOUNTAINS THIS EVENING...THEN SPREAD SOUTHEAST QUICKLY TOWARD SUNRISE. WHERE SNOW OCCURS ESPECIALLY AT HIGHER ELEVATIONS...A SMALL WINDOW OF BLOWING AND DRIFTING SNOW IS EXPECTED. WINDS WILL BEGIN TO RAMP UP ESPECIALLY AFTER MIDNIGHT WITH 20-35 MPH IN THE MOUNTAINS AND 10-20 MPH IN THE VALLEYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WINDS WILL SHIFT TO THE SNAKE PLAIN AND POINTS SOUTH AND EAST ON SATURDAY. SNOWFALL WILL QUICKLY SHIFT TO THE SOUTHERN AND EASTERN MOUNTAINS DURING THE DAY. SUSTAINED WINDS OF 20-35 MPH WILL BE COMMON...WITH WINDS OF 40MPH AND POSSIBLY HIGHER ACROSS THE SNAKE PLAIN AND SOUTHERN HIGHLANDS. THIS IS WHERE A HIGH WIND WATCH HAS BEEN ISSUED. SNOWFALL AMOUNTS WILL BE HIGHEST IN THE WESTERN RANGES OF THE CENTRAL MOUNTAINS AS WELL AS THE EASTERN/SOUTHEASTERN MOUNTAINS. THESE AREAS WILL SEE 2-6 INCHES OF SNOW. FOR OTHER MOUNTAINOUS AREAS...1-3 INCHES IS FORECAST. FOR THE SNAKE PLAIN...AN INCH OR LESS IS FORECAST ALTHOUGH THE SOUTHERN AND EASTERN BENCHES WILL SEE UP TO 2 INCHES. SOME BLOWING AND DRIFTING OF SNOW IS LIKELY MAINLY IN THE MOUNTAINS. WE WILL SEE PERIODIC WAVES OF RAIN AND SNOW...MAINLY AFFECTING THE MOUNTAINS THROUGH THE REST OF THE FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:56 AM MST | High Wind Watch | PIH | 10 hr | |
| Nov 11, 2:08 PM MST | High Wind Warning | PIH | 23 hr | |
| Nov 11, 2:09 PM MST | Winter Storm Warning | PIH | 20 hr | |
| Nov 11, 2:09 PM MST | Winter Weather Advisory | PIH | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.